MAUDE Adverse Event Report: ANGIODYNAMICS BIOFLO PICC WITH ENDEXO AND PASV VALVE TECHNOLOGY; PERIPHERALLY INSERTED CENTRAL CATHETER

ANGIODYNAMICS BIOFLO PICC WITH ENDEXO AND PASV VALVE TECHNOLOGY; PERIPHERALLY INSERTED CENTRAL CATHETER
Catalog Number 75063
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device has yet to be returned to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
A nurse reported an issue with a bioflo picc (v) 5fdl-55cm maximal barrier nursing kit.The picc line was placed in the patient's left, mid-thigh, femoral artery, due to svc compression.During initial placement, adequate blood return was achieved; however, approximately 3 hours after placement, the picc line was noted to be difficult to flush and would not give blood return.Both the purple and grey lumens were affected.A kub was performed and confirmed that the tip had not migrated so altepase was ordered for instilling in both lumens.After altepase, both lines had positive blood return; however, the gray lumen was still sluggish, prompting a second dose of altepase.Blood return could not be established after the second dose; therefore, it was assumed that there was an issue with the device, other than, or in addition to, possible clotting.Difficulty flushing the port and establishing blood return continued to be an issue.Blood return could be established with patient lying in right, recumbent position ; however, it was not possible if patient was in a low fowler's position.The rn believed that the line may be flipping or twisting in on itself, when the patient straightens his leg into a more midial position.A dye study was performed and everything appeared normal; however, a the device was retracted so 3cm was external and it was noted that the catheter felt "flat" between the 0cm mark and white securement wings.Ultimately, the decision was made to remove and kinks were located in two places, between 6-7cm and 7-8cm.It was determined to not replace the picc line.The patient did not experience any adverse effects or harm as a result of this incident.
 
Additional Manufacturer Narrative
Returned for evaluation was one dl bioflo picc.As received, the catheter was returned untrimmed.The catheter had a kink between 6 and 7 cm marks making it difficult to flush.There were no manufacturing non-conformances observed during sample review.The customer's reported complaint description is confirmed for fluid flow problem and catheter tubing kinked.A defintive root cause for the reported event cannot be determined.A potential root cause for kink in catheter tubing in situ is patient anatomy and peripheral placement in leg vs.Typical placement in arm, i.E.Tubing was kinked due to flexing of groin/hip.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
BIOFLO PICC WITH ENDEXO AND PASV VALVE TECHNOLOGY
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587805
MDR Report Key14135565
Report Number1317056-2022-00072
Device Sequence Number17700043
Product Code LJS
UDI-Device IdentifierH965750631
UDI-PublicH965750631
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K121089
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Catalogue Number75063
Device Lot Number5715861
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2022
Supplement Date Received by Manufacturer05/18/2022
Initial Report FDA Received Date04/18/2022
Supplement Report FDA Received Date05/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age42 YR
Patient SexMale
Patient Weight81 KG